MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number M001195240
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter fractured occurred.The target lesion was located in the lower gastrointestinal.A direxion catheter-infusion was selected for use.During the procedure, the catheter was found fractured.The procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.
 
Event or Problem Description
It was reported that catheter fractured occurred.The target lesion was located in the lower gastrointestinal.A direxion catheter-infusion was selected for use.During the procedure, the catheter was found fractured.The procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.It was further reported that the target lesion was mildly tortuous and mildly calcified.The middle part of the catheter was fractured and was pulled out without any intervention during removal.The device was not entirely detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: upon receipt at our post market quality assurance laboratory, the device was inspected microscopically to reveal nickel shaft fractures at approximately 11.5cm, 41.5cm, and 51cm from the strain relief.The device was inspected with x-ray imaging to revealed occlusion in shaft.The occluded shaft failed to cross over a 0.18 inch guidewire.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20980914
Report Number2124215-2024-79949
Device Sequence Number8447740
Product Code KRA
UDI-Device Identifier08714729839354
UDI-Public08714729839354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberM001195240
Device Catalogue NumberM001195240
Device Lot Number0033323454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/05/2025
02/07/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/27/2025
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight67 KG